A 43-year-old member asked:
How can you wean an adult with epleptic history off phenobarbital?
1 doctor answer • 1 doctor weighed in
Neurology 53 years experience
Very, very slowly: Phenobarbital is highly habituating and even addicting, but a very potent anti-epileptic drug. The drug can cause oseoporosis, dupytren's contracture and a host of additional chronic issues. But tough to get off, and must be tapered very slowly probably for months. Would maybe have an additional tranquilizer sedative to ease the way, as withdrawal sz risk is present.
Created for people with ongoing healthcare needs but benefits everyone.
5.5k viewsAnswered >2 years ago
Last updated Jun 30, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.